MAUDE Adverse Event Report: BIOMET FRANCE S.A.R.L. BIOMET BC R 1X40 US; BONE CEMENT

BIOMET FRANCE S.A.R.L. BIOMET BC R 1X40 US; BONE CEMENT
Catalog Number 110035368
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Inflammation (1932); Necrosis (1971); Pain (1994); Muscle/Tendon Damage (4532)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10 - associated medical devices: biomet bc r 1x40 us; item# 110035368; lot# ax26ae0210.Articular surface fixed bearing ultracongruent (uc) left 10 mm height; item# 42512200510; lot# 65279329.Femur cemented cruciate retaining (cr) narrow left size 8; item# 42502006401; lot# 65567264.Tibia cemented 5 degree stemmed left size e; item# 42532007101; lot# 65516816.All poly patella cemented 35 mm diameter; item# 42540000035; lot# 65750440.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Event or Problem Description
It was reported that the patient had an initial bilateral knee arthroplasty.Subsequently, the patient reported chronic issues with both knees/legs, from hip to feet without any relief from pain or swelling.Approximately 8 months post-surgery, the patient had an mri with findings of bone necrosis, quadriceps and patella tendinosis, patellar tendon perforation, and moderate effusion.The devices remain implanted at this time.Due diligence is in progress for this complaint; no further information is available at the time of this report.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional and corrected information.The following sections were updated: b4, b5, b6, g1-2, g3, g6, h2, h3, h6, h10, h11.The following sections were corrected: g1-2.No product was returned or pictures provided; a product evaluation could not be performed.A review of the device manufacturing records confirmed no abnormalities or deviations that could be related to the reported event.Review of the complaint history identified additional similar complaints for the reported item and the part and lot combination.Complaints are monitored per complaint trending process in order to identify potential adverse trends.Medical records were provided and reviewed by a health care professional.The review of the initial operational notes identified a spinal anesthesia, an estimated blood loss of 100ml, bone on bone, moderate valgus deformity, posterior capsule release, rom: 0-130°.Weight bearing as tolerated, no complication noted.Patient diligence log review identified chronic issues ever since surgery, in both legs - "these issues are new since surgery.Main issue is pulling/tightness/pressure of muscles/ligaments/tendons in both legs and feet.It feels somewhat like inflated blood pressure cuff wrapping entire leg.Pulling extends from hip downward thru feet, but mainly above and below the knees.This was present mostly around knees and feet after surgery, but over time has extended to all of both legs.I do have some pain in both knees, mostly when going up or down stairs, or driving.On both knees i have an area of swelling right above kneecap area.I have done several follow up exams with surgeon, general physician and a sports an exercise physician.No obvious cause for these symptoms have been found.I did not have any metal allergy testing done prior to surgeries.No trauma, trip, slip, fall, illness previous surgery or related non-compliance.I did pre-surgery pt and followed all physician instructions for post op care.I did all of my clinic and home pt exercises and have a slim body type.I am in good physical condition otherwise and have a healthy lifestyle.Here is my exercise regimen over the last year and a half: every day: ride recumbent bike (on lower resistance setting) every morning.For 15-20 mins.Do stretching in the morning and evening.Do some recommended pt exercises.Alternate every other day: walk around 2 miles or workout on weight machines (including leg, core and upper body machines).I don't push it and do not use extreme weights.I also get a massage every two weeks, i have tried acupuncture, red light therapy, sonic wave therapy all with no lasting effects.I have also had a knee nerve ablation done, to try to help ease discomfort - but it did not help." radiographs were provided and reviewed by a radiologist.The review identified left total knee arthroplasty hardware in place with no evidence of hardware loosening, infection, acute periprosthetic or other fracture.Bone infarct in the distal femoral metaphysis, similar in size to previous study although surrounding bone marrow edema has significantly improved.Small left knee effusion.Mild chronic patellar tendinosis, improved compared to previous study.Based on the available information, a definitive root cause could not be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information is available at the time of this report.

Brand Name
BIOMET BC R 1X40 US
Common Device Name
BONE CEMENT
Manufacturer (Section D)
BIOMET FRANCE S.A.R.L.
plateau de lautagne bp75
valence cedex
Manufacturer (Section G)
BIOMET FRANCE S.A.R.L.
plateau de lautagne bp75
valence cedex 26903
FR   26903
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key21302086
Report Number3006946279-2025-00010
Device Sequence Number8214129
Product Code LOD
UDI-Device Identifier00887868214578
UDI-Public(01)00887868214578(17)250531(10)AX26AE0210
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K172408
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date05/31/2025
Device Catalogue Number110035368
Device Lot NumberAX26AE0210
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/08/2025
Supplement Date Received by Manufacturer04/23/2025
Initial Report FDA Received Date02/04/2025
Supplement Report FDA Received Date05/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/24/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale
Patient Weight59 KG